Homepage van Jan De Beule



Publications

Peer reviewed publications

  1. Maximal partial spreads of T2(O) and T3(O). (with M.R. Brown and L. Storme) [pdf] European J. Combin., 24(1):73-84, 2003.
  2. The smallest minimal blocking sets of Q(6,q), q even. (with L. Storme) [pdf] J. Combin. Des., 11(4):290-303, 2003
  3. On the size of minimal blocking sets of Q(4,q), for q = 5,7. (with A. Hoogewijs and L. Storme) [pdf] SIGSAM Bull., 38(3):67-84, 2004.
  4. Small point sets that meet all generators of Q(2n,p), p > 3 prime. (with K. Metsch) [pdf] J. Combin. Theory Ser. A, 106(2):327-333, 2004.
  5. Minimal blocking sets of size q2+2 of Q(4,q), q an odd prime, do not exist. (with K. Metsch) [pdf] Finite Fields Appl., 11(2):305-315, 2005.
  6. The smallest point sets that meet all generators of H(2n,q2). (with K. Metsch) [pdf] Discrete Math., 294(1-2):75-81, 2005.
  7. On the smallest minimal blocking sets of Q(2n,q), for q an odd prime. (with L. Storme) [pdf] Discrete Math., 294(1-2):83-107, 2005.
  8. The hermitian variety H(5; 4) has no ovoid. (with K. Metsch) [pdf] Bull. Belg. Math. Soc. Simon Stevin, 12(5):727-733, 2006.
  9. The two smallest minimal blocking sets of Q(2n,3), n >= 3. (with L. Storme) [pdf] Bull. Belg. Math. Soc. Simon Stevin, 12(5):735-742, 2006.
  10. Blocking all generators of Q+(2n+1,3), n >= 4. (with L. Storme) [pdf] Des. Codes Cryptogr., 39(3):323-333, 2006.
  11. The maximum size of a partial spread in H(5,q2) is q3 + 1. [pdf] J. Combin. Theory Ser. A, 114(4):761-768, 2007.
  12. Characterization results on small blocking sets of the polar spaces Q+(2n+1,2) and Q+(2n+1,3). (with K. Metsch and L. Storme) [pdf] Des. Codes Cryptogr., 44(1-3):197-207, 2007.
  13. Complete arcs on the parabolic quadric Q(4,q). (with A. Gacs) [pdf] Finite Fields Appl., 14(1):14-21, 2008.
  14. Partial ovoids and partial spreads in hermitian polar spaces. (with A. Klein, K. Metsch and L. Storme) [pdf] Des. Codes Cryptogr., 47(1-3):21-34, 2008.
  15. A non-existence result on Cameron-Liebler line classes. (with A Hallez and L. Storme) [pdf] J. Combin. Des., 16(4):342-349, 2008
  16. Partial ovoids and partial spreads in symplectic and orthogonal polar spaces. (with A. Klein, K. Metsch and L. Storme) [pdf] European J. Combin., 29(5):1280-1297, 2008.
  17. Characterization results on arbitrary non-weighted minihypers and on linear codes meeting the Griesmer bound. (with K. Metsch and L. Storme) [pdf] Des. Codes Cryptogr., 49(1-3):187-197, 2008.
  18. Characterization results on arbitrary weighted minihypers and on linear codes meeting the Griesmer bound. (with K. Metsch and L. Storme) [pdf] Adv. Math. Comm., 2(3):261-272, 2008.
  19. Partial ovoids and partial spreads of classical finite polar spaces. (with A. Klein, K. Metsch and L. Storme) [pdf] Serdica Math. J., 34:689-714, 2008.
  20. Tight sets, weighted m-covers and their links to minihypers. (with A. Hallez, P. Govaerts and L. Storme) [pdf] Des. Codes Cryptogr., 50(2):187-201, 2009.
  21. Computing with the square root of NOT. (with A. De Vos and L. Storme) [pdf] Serdica Comput. J., 3(4):359-370, 2009
  22. A characterization result on a particular class of non-weighted minihypers. (with A. Hallez and L. Storme) [pdf] Des. Codes Cryptogr., 63(2):187-201, 2012.
  23. On sets of vectors of a finite vector space in which every subset of basis size is a basis II. (with S. Ball) [pdf] Des. Codes Cryptogr., 65(1-2):5-14, 2012.
  24. The known maximal partial ovoids of size q2-1 of Q(4,q). (with K. Coolsaet and A. Siciliano) [pdf] J. Combin. Des., 21(3):89-100, 2013
  25. On large maximal partial ovoids of the parabolic quadric Q(4,q). [pdf] Des. Codes Cryptogr., 68(1-3):3-10, 2013
  26. Sets of generators blocking all generators in finite classical polar spaces. (with A. Hallez, K. Metsch, and L. Storme.) J. Combin. Theory Ser. A, 120(2):318-339, 2013.
  27. On the structure of the directions not determined by a large ane point set. (with P. Sziklai, and M. Takáts.) J. Algebr. Combin., 38(4): 889-899, 2013.
  28. A new family of tight sets in Q+(5,q). (with J. Demeyer, K. Metsch and M. Rodgers) Des. Codes Cryptogr., 78(3):655–678, 2016
  29. Blocking and double blocking sets in finite planes. (with T. Héger, T. Szőnyi, and G. Van de Voorde), Electronic. J. Combinatorics., 23(2), 2016 P2.5, 2016.
  30. New non-existence proofs for ovoids of Hermitian polar spaces and hyperbolic quadrics. (with J. Bamberg and F. Ihringer), Ann. Comb., 21 (2017) 25–42
  31. On subsets of the normal rational curve. (with S. Ball), IEEE Trans. Inform. Theory, 63(6):3658-3662, 2017
  32. On the smallest non-trivial tight sets in Hermitian polar spaces. (with K. Metsch), Electron. J. Combin., 24(1), P1.62 (13 pp.), 2017.
  33. A combinatorial characterisation of embedded polar spaces. (with M. De Boeck), Discrete Math., 341(10), 2841-2845, 2018.
  34. On the cylinder conjecture. (wiht J. Demeyer, S. Mattheus, and P. Sziklai), Des. Codes Cryptogr., 2018, to appear
  35. The minimum size of a linear set. J. Combin. Theory Ser. A, accepted for publication. (14pp.)

Chapters in books

  1. Substructures of finite classical polar spaces. In Current research topics in Galois geometry, Mathematics Research Developments, chapter 2, pages 35-61. NOVA Sci. Publ., New York, 2012. [pdf]

Proceedings

  1. Almost-classical quantum computers. (with M. Boes and A. De Vos) Proceedings of the 9th International Workshop on Boolean Problems (2010), 51 – 56 ISBN: 978-3-86012-404-8.
  2. Direction problems in affine spaces. Proceedings of the Academy Contact Forum Galois geometries and applications (2012), 2014, 79–94. ISBN 978-90-6569-140-8
  3. Towards Generic Scalable Parallel Combinatorial Search. (with B. Archibald, P. Maier, R. Stewart, Ph. Trinder), Proceedings of PASCO 2017, July 23-24, 2017, ACM

Edited works

  1. Proceedings of the international conference Galois geometries and applications (with Y. Edel, E. Käsper, A. Klein, S. Nikova, B. Preneel, J. Schillewaert and L. Storme, Ghent, Belgium (May 25-29, 2009). Des. Codes Cryptogr. 56 (2010), 85-248.
  2. Current research topics in Galois geometry (with L. Storme). NOVA Sci. Publ., 2012, New York. ISBN: 978-1-61209-523-3.
  3. Special issue on finite geometries in honor of Frank De Clerck (with J. Bamberg, N. Durante and M. Lavrauw). Des. Codes Cryptogr. 72 (2014).

©2015 • Vrije Universiteit Brussel • Pleinlaan 2 • B-1050 Brussels, Belgium • Tel.: 02/629.21.11 • info@vub.ac.be